Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Canonical domains on Riemann surfaces


Author: Bernard Maskit
Journal: Proc. Amer. Math. Soc. 106 (1989), 713-721
MSC: Primary 30F40
DOI: https://doi.org/10.1090/S0002-9939-1989-0964458-7
MathSciNet review: 964458
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ S$ be a Riemann surface of genus $ g > 0$, and of finite topological type. Then $ S$ can be uniquely realized as a closed Riemann surface from which a finite number of disjoint points and closed circular discs have been removed. As a corollary, we obtain that the moduli space of surfaces of genus $ g$ with one hole is a topological product of the moduli space of surfaces of genus $ g$ with one puncture and an interval.


References [Enhancements On Off] (What's this?)

  • [A-B] L. V. Ahlfors and L. Bers, Riemann's mapping theorem for variable metrics, Ann. of Math. 72 (1960), 385-404. MR 0115006 (22:5813)
  • [B] L. Bers, Fiber spaces over Teichmüller spaces, Acta Math. 130 (1973), 89-126. MR 0430318 (55:3323)
  • [E] C. J. Earle, Reduced Teichmüller spaces, Trans. Amer. Math. Soc. 126 (1967), 54-63. MR 0204642 (34:4481)
  • [G] H Grötzsch, Die Werte des Doppelverhältnisses bei schlichter konformer Abbildung, Sitzungsber. Preuss Akad. Wiss. Phys.-Math. Kl. (1933).
  • [H] A. Haas, Linearization and mappings onto pseudocircle domains, Trans. Amer. Math. Soc. 282 (1984), 415-429. MR 728721 (86b:30069)
  • [M1] B. Maskit, On the classification of Kleinian groups: I. Koebe groups, Acta Math. 135 (1975), 249-270. MR 0444942 (56:3288a)
  • [M2] -, Kleinian groups, Springer-Verlag, Berlin, 1988. MR 959135 (90a:30132)
  • [R] H. L. Royden, The interpolation problem for schlicht functions, Ann. of Math. 60 (1954), 326-344. MR 0064147 (16:232g)
  • [S] K. Strebel, Ein Klassifizierungsproblem für Riemannsche Flächen vom Geschlecht 1., Arch. Math. 48 (1987), 77-81. MR 878011 (88f:30075)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30F40

Retrieve articles in all journals with MSC: 30F40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0964458-7
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society